Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 210, NWS Springfield, MO

June 26, 2018Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2018, 5:35 PM CDT for Laclede County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2018, 5:35 PM CDT (22:35 UTC)
Expired
Jun 26, 2018, 6:15 PM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Laclede County, MO

The radar

The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:45 PM CDTTSTM WND DMGLebanon, MODELAYED REPORT: THREE TREES DOWN IN TOWN. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
710 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

398 
WUUS53 KSGF 262235
SVRSGF
MOC105-262315-
/O.NEW.KSGF.SV.W.0210.180626T2235Z-180626T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
535 PM CDT TUE JUN 26 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Laclede County in southwestern Missouri...

* Until 615 PM CDT

* At 535 PM CDT, a severe thunderstorm was located near Conway, or 8
  miles southwest of Lebanon, moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Lebanon...                        Morgan...
  Conway...                         Phillipsburg...
  Twin Bridges...                   Competition...
  Lynchburg...                      Dry Knob...
  Falcon...                         

This includes Interstate 44 between mile markers 114 and 130.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3772 9241 3771 9240 3764 9225 3747 9225
      3748 9283 3766 9283
TIME...MOT...LOC 2235Z 263DEG 34KT 3758 9276 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Hatch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:35 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 26, 3:35 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Springfield MO
335 PM CDT Tue Jun 26 2018

.SHORT TERM...(This evening through Wednesday)
Issued at 256 PM CDT Tue Jun 26 2018

Showers and thunderstorms have developed this afternoon along a
previous outflow boundary across the eastern Ozarks. Additional
explosive thunderstorm development has taken place across eastern
Kansas and west-central Missouri ahead of an approaching short
wave trough and deep moisture convergence.

High amounts of instability exist with MLCAPE values of 2500-3500
J/kg. These storms will likely continue to conglomerate into a
line or multiple lines late this afternoon as the atmosphere will
remain favorable for strong cold pools. Damaging straight-line
winds will be the main concern along with hail up to the size of
quarters.

We will also continue to monitor cells across the eastern Ozarks
as deep layer shear has supported supercellular structures. This
would promote larger hail potential (up to the size of golf
balls). We will also have to watch storms tracking along remnant
outflow boundaries for low-end tornado potential.

Flash flooding will also be a threat, especially across central
Missouri where we may see a 1-2 hour period of training. That
area also saw heavy rainfall this morning.

Showers and thunderstorms will then end from northwest to
southeast late this evening and overnight with the severe threat
also diminishing.

We could see a lingering storm or two into Wednesday across
south-central Missouri. However, most areas are expected to remain
dry. The big story for Wednesday will be the return to heat and
humidity. High temperatures in the low to mid 90s are expected
with afternoon heat indices between 97 and 107. We have expanded
the Heat Advisory farther east to include the Highway 65 corridor.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 256 PM CDT Tue Jun 26 2018

An upper level ridge will continue to build into the region late
this week with the heat and humidity continuing. Highs through
Saturday will once again warm into the lower to middle 90s over
most areas. Dew points will remain high enough through at least
Thursday to support afternoon heat indices in the 97 to 107 range.
Thus, we have extended the Heat Advisory through Thursday. It is
quite possible that the advisory may need to be extended towards
the weekend, especially if dew points remain a bit higher. Areal
expansion will also be possible.

Medium range models then shift the ridge to the east and begin to
flatten it out from later this weekend into early next week. This
should result in slightly cooler temperatures along with at least
a marginal risk for showers and thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1235 PM CDT Tue Jun 26 2018

Scattered thunderstorms will impact southern Missouri through this
evening. MVFR and brief IFR can be expected around storms. There
is also the potential for hail and gusty winds.

Storms will then end later tonight with VFR returning to the
region and continuing into Wednesday.

Outside of thunderstorms, surface winds will remain out of the
south to southwest with late morning and afternoon gusts over 20
knots. There will be low level wind shear overnight and early
Wednesday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
     MOZ066>068-077>080-088>091-093>095-101>104.

KS...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
     KSZ073-097-101.

&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Schaumann
Hazardous weather outlook, Jun 26, 12:10 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1210 PM CDT Tue Jun 26 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271715-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1210 PM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited excessive heat risk.

DISCUSSION...

Heat index values this afternoon are expected to reach the mid
90s to around 100 degrees across southern Missouri and
southeastern Kansas.

A strongly unstable environment and moderate amounts of wind shear
will support the development of scattered strong to severe
thunderstorms this afternoon across portions of eastern Kansas and
west-central Missouri. These storms will then congeal into small
clusters and move southeast across much of the remainder of the
Missouri Ozarks this evening.

The main potential severe weather hazards will be hail up to the
size of golf balls and damaging wind gusts in excess of 60 mph.
There is also a limited risk for an isolated tornado. The main
severe weather threat will generally occur along and north of the
Interstate 44 corridor from mid afternoon through late evening.

In addition to the chance of severe storms, very heavy rain will
be likely and may lead to some isolated localized flooding.
Frequent lightning can also be expected from these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hot and humid conditions will return to the area Wednesday with
temperatures rising into the mid to upper 90s and heat index
values from the upper 90s to around 107.

Even hotter conditions are expected on Thursday with heat index
values from 100 to 107 expected.

Thunderstorm chances will return to the area Friday into early
next week.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this afternoon and this evening
 generally along and north of the Interstate 44 corridor.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Local storm report, Jun 26, 5:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 NW SPRINGFIELD        37.22N 93.32W
06/26/2018                   GREENE             MO   LAW ENFORCEMENT

            LARGE TREE DOWN ON W NICHOLS ST.

&&
Local storm report, Jun 26, 5:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 NE OSCEOLA            38.05N 93.69W
06/26/2018                   ST. CLAIR          MO   TRAINED SPOTTER

            LARGE TREES AND POWER LINES SNAPPED ABOUT
            0.5 MI N OF THE DOWNTOWN SQUARE.

&&
Local storm report, Jun 26, 5:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     4 NE SPRINGFIELD        37.24N 93.22W
06/26/2018                   GREENE             MO   911 CALL CENTER

            SIGNS BLOWN DOWN.

&&

MMT
Local storm report, Jun 26, 5:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     4 NE SPRINGFIELD        37.24N 93.22W
06/26/2018                   GREENE             MO   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
            NE SPRINGFIELD. SIGNS BLOWN DOWN.

&&

MMT
Local storm report, Jun 26, 5:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     NEOSHO                  36.86N 94.37W
06/26/2018                   NEWTON             MO   LAW ENFORCEMENT

            2 LARGE TREES AND POWER LINES DOWN.

&&
Local storm report, Jun 26, 5:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            NEOSHO                  36.86N 94.37W
06/26/2018                   NEWTON             MO   LAW ENFORCEMENT

            LOCALIZED URBAN FLOODING IN NEOSHO.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:59 PM CDTSpecial Weather StatementSGFOzark46 min
Jun 25, 10:02 PM CDTSevere Thunderstorm WarningSGFOzark43 min
Jun 25, 10:28 PM CDTSpecial Weather StatementSGFGreene47 min
Jun 26, 12:03 AM CDTSpecial Weather StatementSGFLaclede42 min
Jun 26, 1:40 AM CDTSpecial Weather StatementSGFPulaski50 min
Jun 26, 1:51 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski26 min
Jun 26, 2:43 AM CDTSpecial Weather StatementSGFTexas47 min
Jun 26, 2:48 AM CDTSpecial Weather StatementSGFTexas57 min
Jun 26, 2:53 AM CDTSevere Thunderstorm WarningSGFTexas22 min
Jun 26, 2:58 AM CDTSpecial Weather StatementSGFGreene47 min
Jun 26, 3:20 AM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more5 days
Jun 26, 3:25 AM CDTSevere Thunderstorm WarningSGFGreene, Webster38 min
Jun 26, 3:58 AM CDTSpecial Weather StatementSGFWebster47 min
Jun 26, 4:12 AM CDTAreal Flood AdvisorySGFGreene, Webster4 hr
Jun 26, 5:31 AM CDTSpecial Weather StatementSGFDent44 min
Jun 26, 7:21 AM CDTSpecial Weather StatementSGFBenton39 min
Jun 26, 9:17 AM CDTSpecial Weather StatementSGFMorgan43 min
Jun 26, 9:37 AM CDTSpecial Weather StatementSGFMorgan38 min
Jun 26, 9:57 AM CDTSpecial Weather StatementSGFMiller48 min
Jun 26, 10:22 AM CDTSpecial Weather StatementSGFMorgan23 min
Jun 26, 12:33 PM CDTSpecial Weather StatementSGFPhelps, Pulaski42 min
Jun 26, 12:51 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski39 min
Jun 26, 1:08 PM CDTSevere Thunderstorm WarningSGFDent, Phelps52 min
Jun 26, 1:25 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps, Pulaski20 min
Jun 26, 1:29 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas46 min
Jun 26, 1:56 PM CDTSevere Thunderstorm WarningSGFDent49 min
Jun 26, 2:06 PM CDTSpecial Weather StatementSGFMaries39 min
Jun 26, 2:19 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan41 min
Jun 26, 2:33 PM CDTSpecial Weather StatementSGFBenton, St. Clair42 min
Jun 26, 2:42 PM CDTSevere Thunderstorm WarningSGFDent20 min
Jun 26, 2:47 PM CDTFlash Flood WarningSGFBenton, Miller, Morgan6 hr
Jun 26, 2:48 PM CDTAreal Flood AdvisorySGFDent6 hr
Jun 26, 2:56 PM CDTSpecial Weather StatementSGFBarton, St. Clair, Vernon49 min
Jun 26, 3:10 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon50 min
Jun 26, 3:13 PM CDTSpecial Weather StatementSGFBarton, Jasper, Newton47 min
Jun 26, 3:16 PM CDTSpecial Weather StatementSGFBenton, Camden, Hickory, Miller, Morgan44 min
Jun 26, 3:37 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Miller, Morgan, St. Clair38 min
Jun 26, 3:58 PM CDTSpecial Weather StatementSGFDade, Lawrence, Newton47 min
Jun 26, 4:06 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Maries, Miller, Phelps and 1 more39 min
Jun 26, 4:16 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton44 min
Jun 26, 4:22 PM CDTTornado WarningSGFPhelps, Pulaski23 min
Jun 26, 4:40 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Stone50 min
Jun 26, 4:41 PM CDTSevere Thunderstorm WarningSGFDent, Laclede, Maries, Phelps, Pulaski49 min
Jun 26, 4:44 PM CDTAreal Flood AdvisorySGFMcDonald, Newton6 hr
Jun 26, 4:51 PM CDTSevere Thunderstorm WarningSGFPolk24 min
Jun 26, 5:09 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Stone, Taney, Webster and 1 more51 min
Jun 26, 5:38 PM CDTSevere Thunderstorm WarningSGFDent19 min
Jun 26, 5:46 PM CDTTornado WarningSGFWright14 min
Jun 26, 5:56 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney, Texas, Wright49 min
Jun 26, 6:02 PM CDTTornado WarningSGFLaclede, Pulaski, Texas, Wright28 min
Jun 26, 6:29 PM CDTSevere Thunderstorm WarningSGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.